Alert archive / Tennessee / Tornado Warnings in 2006

Tornado Warning 14, NWS Huntsville, AL

April 7, 2006Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this tornado warning at Apr 7, 2006, 6:58 PM CDT for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 6:58 PM CDT (23:58 UTC)
Expired
Apr 7, 2006, 7:37 PM CDT
In force
39 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 44 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 7:05 PM CDTTSTM WND DMG9 Se Lynchburg, TNTREE REPORTED DOWN 8 TO 10 MILES SOUTHEAST OF LYNCHBURG.
Apr 7, 7:15 PM CDTTSTM WND GST 70Estill Springs, TNPUCLIC REPORTED A ESTIMATED 70 MPH WINDS IN THE ESTILL SPRINGS AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 10:20 AM CDTTornado WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 072359
TORHUN
TNC051-103-127-080045-
/O.NEW.KHUN.TO.W.0014.060407T2358Z-060408T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
658 PM CDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN FRANKLIN COUNTY IN TENNESSEE
  NORTHERN LINCOLN COUNTY IN TENNESSEE
  MOORE COUNTY IN TENNESSEE

* UNTIL 745 PM CDT

* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES EAST
  OF PETERSBURG...MOVING EAST-NORTHEAST AT 45 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  LYNCHBURG BY 705 PM CDT
  ESTILL SPRINGS BY 720 PM CDT
  8 MILES NORTH OF DECHERD BY 725 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
HAIL UP TO GOLFBALL SIZE...AND DAMAGING STRAIGHT LINE WINDS IN 
EXCESS OF 70 MPH...EVEN OUTSIDE OF THE TORNADO AREA.

THIS REMAINS A DANGEROUS STORM. THE SAFEST PLACE TO BE DURING A 
TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER 
ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM 
SUCH AS A CLOSET. 

LAT...LON 3533 8661 3514 8660 3516 8588 3531 8594
      3538 8628

$$

DJN
2 follow-up statements
000 
WWUS54 KHUN 080022
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
720 PM CDT FRI APR 7 2006

TNC051-103-127-080045-
/O.CON.KHUN.TO.W.0014.000000T0000Z-060408T0045Z/
MOORE TN-LINCOLN TN-FRANKLIN TN-
720 PM CDT FRI APR 7 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHERN 
FRANKLIN...LINCOLN AND MOORE COUNTIES...

AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO...MOVING EAST AT 
40 MPH. IN ADDITION...AHEAD OF THE STORMS...STRONG DAMAGING WINDS IN 
EXCESS OF 70 MPH HAVE OCCURRED NEAR ESTILL SPRINGS. THESE WINDS WILL 
AFFECT WINCHESTER AND SURROUNDING AREAS THROUGH 740 PM CDT. HAIL UP 
TO THE SIZE OF GOLF BALLS WILL BE POSSIBLE AS WELL.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WOODS RESERVOIR.
  WINCHESTER.
  COWAN.
  ALTO.
  ST. ANDREWS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO 
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE 
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN 
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
SUBSTANTIAL SHELTER.

LAT...LON 3533 8661 3514 8660 3516 8588 3531 8594
      3538 8628

$$

DJN
000 
WWUS54 KHUN 080037
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
735 PM CDT FRI APR 7 2006

TNC051-103-127-080045-
/O.CAN.KHUN.TO.W.0014.000000T0000Z-060408T0045Z/
MOORE TN-LINCOLN TN-FRANKLIN TN-
737 PM CDT FRI APR 7 2006

...THE TORNADO WARNING FOR NORTHERN FRANKLIN...LINCOLN AND MOORE 
COUNTIES HAS BEEN CANCELLED...

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN LINCOLN COUNTY 
UNTIL 8 PM CDT...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND
NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE...THE 
TORNADO WARNING FOR MOORE...NORTHERN LINCOLN AND FRANKLIN COUNTIES 
HAS BEEN CANCELED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY. PLEASE 
REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT. THEY WILL 
RELAY THE REPORTS TO THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.

LAT...LON 3533 8661 3514 8660 3516 8588 3531 8594
      3538 8628

$$

DJN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 6:34 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 7, 6:34 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
634 PM CDT FRI APR 7 2006

.RADAR UPDATE...

THIS IS REGARDING THE TORNADO WARNED STORMS IN NW AL AND SOUTHERN
MIDDLE TN...AND FLASH FLOOD POTENTIAL.

SUPERCELLS ARE SHOWING MORE DOWNDRAFT CHARACTERISTICS.  CELL IN
LAUDERDALE COUNTY HAS THE STRONGEST ROTATION...WHILE THE SOUTHERN
CELLS ARE SHOWING GOOD MARC SIGNATURES (MID ALTITUDE RADIAL
CONVERGENCE).  BOW ECHO CHARACTER AND REAR INFLOW NOTCHES TRYING TO
DEVELOP AS WELL...WITH DAMAGING WINDS LIKELY IN COLBERT INTO EASTERN
LAUDERDALE AND NORTHERN LAWRENCE COUNTIES.

SUPERCELL COMPLEX...WITH MULTIPLE MESOS...IS MOVING INTO LINCOLN AND
MOORE COUNTIES.  RAIN WRAPPED TORNADO THREAT HERE...CONFIRMED
TORNADO NEAR PETERSBURG JUST CAME IN.

FLASH FLOOD PRODUCING RAINS ARE SETTING UP NOW ACROSS COLBERT COUNTY
WITH SUPERCELLS TRAINING OVER THE COUNTY.  ADDITIONAL CELLS CONTINUE
TO LINE UP TO THE SW.  FFWS MAY BE REQUIRED IF THIS TREND
CONTINUES.
&&

KULA
Hazardous weather outlook, Apr 7, 2:20 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI APR 7 2006

ALZ001>010-016-TNZ076-096-097-080100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
220 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND
MARSHALL COUNTIES.

THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING
THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS
BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO
BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD
INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4
AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL
AFTER 6 PM.

THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM
AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG
TORNADOES.

OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL
EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS.
THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE
HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME
AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR
FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE
IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST
OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS
AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY
SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL
WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON AND TONIGHT.

BCC

In the hours before

Local storm report, Apr 7, 6:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
630 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             GREEN HILL              34.97N 87.51W
04/07/2006  M0.50 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            PEA AND DIME SIZE HAIL OBSERVED

&&

BCC/DL
Local storm report, Apr 7, 6:33 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
633 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TORNADO          5 E PETERSBURG          35.32N 86.55W
04/07/2006                   LINCOLN            TN   AMATEUR RADIO

&&

BCC/DL
Local storm report, Apr 7, 6:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
636 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND GST     MUSCLE SHOALS           34.74N 87.67W
04/07/2006  M66 MPH          COLBERT            AL   ASOS

&&

BCC/DL
Local storm report, Apr 7, 6:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
637 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             SHEFFIELD               34.77N 87.70W
04/07/2006  M0.50 INCH       COLBERT            AL   EMERGENCY MNGR

            DIME HAIL.

&&

BCC/DL
Local storm report, Apr 7, 6:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
641 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     7 ESE CHEROKEE          34.72N 87.85W
04/07/2006                   COLBERT            AL   TRAINED SPOTTER

            TREE BRANCHES SNAPPED OFF AND FLAGPOLE BENT TO THE GROUND
            NEAR RED ROCK.

0640 PM     HAIL             N FLORENCE              34.80N 87.68W
04/07/2006  M0.50 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL.

0641 PM     HAIL             3 E MUSCLE SHOALS       34.74N 87.61W
04/07/2006  M0.50 INCH       COLBERT            AL   AMATEUR RADIO

            DIME SIZE HAIL.

&&

BCC/DL
Local storm report, Apr 7, 6:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
652 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     FUNNEL CLOUD     1 W COXEY               34.80N 87.20W
04/07/2006                   LIMESTONE          AL   AMATEUR RADIO

            SPOTTED NEAR THE LAUDERDALE COUNTY LINE/U.S. 72 BRIDGE
            OVER THE ELK RIVER.

&&

BCC/DL

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 5:58 PM CDTFlash Flood WatchHUNFranklin, Lincoln, Moore8 hr
Apr 7, 6:17 PM CDTTornado WarningHUNLincoln, Moore43 min

Nearby

Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.